# SDR CA060313010

- Difficulty date: March 7, 2006
- Submitted: June 6, 2006
- Operation: General aviation
- Make and model: Cessna 441
- System (JASC): 2435 · Starter-Generator
- Part: Brushes
- Part number: M230881320
- Condition: Broken
- Location: Starter Gen
- Part time: 90 hours
- Component: Starter Gen, Lucas
- Component part number: 23079004
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

SCHEDULED MX CHECK OF BRUSHES, OPERATOR FOUND 1 BRUSH HAMMERPLATE BROKEN OFF DURING INSPECTION OF BRUSHES.  RETURNED UNIT TO OVERHAUL AMO FOR REPAIRS.  UNIT HAS ONLY 90 HOURS TSO.  AMO FOUND ALL BRUSHES CHIPPED AT T/E AND WORN FROM OSCILLATION MOTION IN BRUSH HOLDERS.  ANOTHER BRUSH HAD A BROKEN HAMMERPLATE.  ARMATURE COMMUTATOR HAS ONE BAR PROTRUDING ABOVE TURNED DIA BY .003" IND RUNOUT.  MAX ALLOWED IS .0002".  ARMATURE HAD BEEN REWOUND AT OVERHAUL, SO HAS ONLY 90 HOURS ON IT.  STEEL HUB OF COMMUTATOR IS DARKENED, CONSISTENT WITH HIGH HEAT.  TO REPAIR, ARMATURE WAS REPLACED WITH REWOUND ONE, AND OEM REGULAR BRUSHES INSTALLED.  REMOVED ARMATURE AND BRUSHES ARE QUARANTINED.  WRITER IS CONCERNED THAT HIGHER INTE
